MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS SIZE 12.5 STAN; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS SIZE 12.5 STAN; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Scar Tissue (2060); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 01/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign: country: canada.(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 02757.
 
Event or Problem Description
It was reported that the patient underwent a right hip revision procedure approximately 4 years post-implantation.The patient has experienced pain and discomfort in relation to the implantation of the product.Prior to the revision surgery, the patient underwent diagnostic testing of her blood chemistry; analysis conducted indicated that the patient had sustained high levels of chromium and cobalt concentrate.As a result, the patient has sustained and will sustain serious injuries to their body, the particulars of which include, but are not limited to the following: metallosis, tissue dehiscence, tissue necrosis, bone necrosis, hypertrophic scarring, antalgia, lumbar strain, chronic pain and severe emotional and/or psychological distress relating to the pain and suffering associated with the defective product.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2023-00030.Proposed component code: mechanical (g04)- stem.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed with no complications noted.A revision occurred approximately four(4) years later due to elevated metal ions, pain, and swelling.While in the joint, a pseudotumor was noted as well as black residue consistent with trunnionosis on the trunnion of the stem and inside the femoral head.The liner and head were removed and replaced with zimmer products with no complication noted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Initial right hip arthroplasty that was subsequently revised approximately four (4) years later due to metal-on-metal right total hip.During the revision metal on poly articulation was noted as well as periarticular pseudotumor and black debris.The femoral head and acetabular liner were explanted all other components remained.No intraoperative complications reported.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} proposed component code: mechanical (g04)- stem.Additional medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient's bmi was increased since the previous surgery.The elevated ion levels were also provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS SIZE 12.5 STAN
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15485536
Report Number0001822565-2022-02758
Device Sequence Number19671092
Product Code JDI
UDI-Device Identifier00889024131866
UDI-Public(01)00889024131866(17)211231(10)61945467
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/03/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number00771101200
Device Lot Number61945467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer02/03/2023
02/29/2024
07/02/2024
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date03/01/2023
03/21/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CUP.; UNK HEAD.; UNK LINER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown
Patient Weight122 KG